The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Related to meds, but off topic

May 27, 2009

I've been on Atripla now for 5 months. Zero reaction to date, I can even take it w/food. My counts are all in check (including a negative RPR test. So, my question; I now have developed welts over my back and chest. They don't bother me or are itchy. Could they be related to the meds?


Response from Dr. Young

Hi Scott and thanks for your post.

It would be pretty unusual to develop a new drug reaction 5 months into otherwise unremarkable treatment.

The anatomic distribution of the rash suggests what we'd call a contact dermatitis-- namely something like a new detergent, soap, fabric softener is in contact with your chest and back and causing an irritation or allergy.

I hope this helps, BY

garlic supplement and atripla

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint